MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549114
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record ( dhr) of lot number 6769865 reviewed on (b)(6) 2018 and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent primary breast reconstruction with a mentor cpx 4 breast tissue expander with suture tabs 220cc.Deflation on the left tissue expander was diagnosed post procedure.As a result, the patient underwent unilateral removal and replacement with a mentor memoryshape breast implant 480cc gel prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on 5/15/2018.Device evaluation summary: it was reported that a (b)(6) year-old female patient underwent primary breast reconstruction with a mentor cpx 4 breast tissue expander with suture tabs 220cc.Deflation on the left tissue expander was diagnosed post procedure.As a result, the patient underwent unilateral removal and replacement with a mentor memoryshape breast implant 480cc gel prosthesis on (b)(6) 2018.The device was received at mentor without fluid.No foreign material was observed within the device.No foreign material was observed on the shell surface.During examination, the product evaluation team observed a rent measuring approximately 0.5 cm on the posterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause. no other anomalies were discovered. the complaint was confirmed since a rupture was found on the device.  breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7474698
Report Number1645337-2018-02431
Device Sequence Number18860449
Product Code LCJ
UDI-Device Identifier00081317006688
UDI-Public00081317006688
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number3549114
Device Lot Number6769865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR